MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: requested, not provided.Patient date of birth: requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Initial reporter: occupation: risk manager.The actual sample was not returned; therefore, an investigation of it could not be performed.History investigation of the product with the involved product code/lot number found no anomaly in the manufacturing record and the shipping inspection record.No other similar report from other facilities was found.Based on our past knowledge, we have been aware that the guidewire was fractured when the following force was applied.We have also been aware that there was regularity in the shape of fractured section of the wire depending on the mechanism leading to the fracture.When continuous torque force was applied in the same direction while the guidewire was bent, and the guidewire was fractured, no taper was found on the side surface of wire at the fractured section, and radial patterns were found on the fractured surface.When continuous torque force was applied in the same direction while the guidewire was straight, and the guidewire was fractured, a spiral pattern starting from the center was found on the fracture surface of wire.When repeated 90° bending force was applied, and the guidewire was fractured, no taper was found on the side surface of wire at the fractured section, and it was flat.Dimple patterns (hole-shaped patterns) were found on the fracture surface of wire.When pulling force was applied, and the guidewire was fractured a taper was found on the side surface of wire at the fractured section.When pulling force was applied in a looped state, and the guidewire was fractured, a taper and curve were found on the side surface of wire at the fractured section.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.It was inferred that the actual product was fractured by applying some force described above.However, since the actual sample was not returned and investigation could not be performed, it was not possible to identify the cause of occurrence.Ashitaka factory assures the quality of this product by performing following inspections and control.Through eddy current flaw detection*, it is confirmed that there is no crack in the wire over the entire length.The outer diameter of wire is controlled to assure the strength of wire.Before the packaging process, 100% visual inspection is performed to confirm that there is no anomaly such as a kink or scratch.*eddy current flaw detection: when an alternating current is passed through a coil, a magnetic field is generated in the direction perpendicular to the current.When the coil is brought close to the conductor (core wire), an eddy current is generated on the surface of the conductor.If any anomaly including a crack is generated in the conductor, the eddy current avoids the crack and flows around the conductor, so that the flow changes as compared with the case where there is no crack.The method of detecting changes in the flow of eddy currents and searching for cracks is called eddy current flaw detection.Instructions for use (ifu) of this product includes the following warning: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." please see mdr (b)(4) for the importer report.(b)(4) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
Terumo medical received a user facility medwatch report # (b)(4).The event description states: "patient is an adult male with medical h/o significant for morbid obesity, ef 20-25% and hypothyroidism who presented to the ed with sudden onset chest pain.Due to post vf arrest with known non-ischemic cardiomyopathy, an icd was indicated.Patient underwent procedure for dual chamber icd implantation.Difficulties were encountered advancing the wire; thus, a slippery guidewire was used, and the distal end was sheared off likely extra vascularly, attempts to remove it was not successful.Fluoroscopy completed after procedure and was not able to pick up wire.Venogram also completed and confirmed wire was not in vein.Outcome: likely will have minimal to no impact to patient.Patient will follow up with physician as outpatient.The original intended procedure was an icd implantation.Preexisting characteristics that may have contributed to the event: morbidly obese".Additional information was received on 31 jan 2023: the patient was in stable condition.The procedure was completed successfully.Surgical intervention was not performed.No equipment or other devices were used with the product involved.Additional information was received on 02 feb 2023: there were two (2) ml's of blood loss.The wire was not removed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the medwatch attachment.The initial report was inadvertently submitted without the medwatch attachment.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide the maude report.
 
Event or Problem Description
Terumo tmc performed a maude search on (b)(6) 2023.Report number (b)(4) was found and was confirmed to be of the same reported event, and therefore the maude report has been provided.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.3 to correct section d3.

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key16410442
Report Number9681834-2023-00028
Device Sequence Number3289696
Product Code DQX
UDI-Device Identifier04987350773630
UDI-Public04987350773630
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberN/A
Device Catalogue NumberGS3508
Device Lot Number210827
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer02/21/2023
02/27/2023
11/12/2024
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date02/21/2023
02/28/2023
11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age29 YR
Patient SexMale
Patient Weight322 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American